AKT4 is a combination of four drugs (isoniazid
, and ethambutol
) that are commonly used for the treatment of tuberculosis
(TB). While AKT4 is effective in treating TB, it can also cause side effects, including itching, which is one of the less common side effects.
Itching is a known side effect of rifampicin, one of the drugs in AKT4. If you are experiencing itching, you should contact your healthcare provider immediately to discuss your symptoms. They may recommend an alternative medication or prescribe an antihistamine medication to help relieve the itching.
In addition to itching, AKT4 can cause a range of other side effects, including nausea, vomiting, loss of appetite, abdominal pain
, headache, dizziness
, joint pain, and skin rash. These side effects are usually mild to moderate in intensity and go away on their own once the treatment is completed. However, if you experience any severe or persistent side effects, you should contact your healthcare provider immediately.
It is important to take AKT4 as prescribed and for the entire duration of the treatment to ensure that TB is fully treated and to prevent the development of drug-resistant TB. If you experience any side effects, talk to your healthcare provider, and they can guide how to manage them.
Take care. Hope I have answered your question. Let me know if I can assist you further.
Dr. Priyanka, General & Family Physician